Alert archive / Nevada / Lake Wind Advisories in 2012

Lake Wind Advisory 29, NWS Reno, NV

April 1, 20124 counties in Nevada

NWS Reno, NV issued this lake wind advisory at Apr 1, 2012, 3:20 AM PDT for 4 counties in Nevada. It took effect at Apr 1, 2012, 8:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2012, 3:20 AM PDT (10:20 UTC)
In effect from
Apr 1, 2012, 8:00 AM PDT
Expired
Apr 1, 2012, 2:30 PM PDT
In force
7 hr
Issued by
NWS Reno, NV

Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2012-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2012-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
119 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WWUS75 KREV 011020
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
320 AM PDT SUN APR 1 2012

NVZ004-020000-
/O.NEW.KREV.LW.Y.0029.120401T1500Z-120402T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
320 AM PDT SUN APR 1 2012

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 8 AM THIS
MORNING TO 5 PM PDT THIS AFTERNOON. 

* WINDS: NORTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET WITH THE HIGHEST WAVES FROM MID LAKE
  TO THE EAST AND SOUTH SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$
MLF

HTTP://WEATHER.GOV/RENO
1 follow-up statement
670 
WWUS75 KREV 012130
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT SUN APR 1 2012


NVZ004-012230-
/O.CAN.KREV.LW.Y.0029.000000T0000Z-120402T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
230 PM PDT SUN APR 1 2012

...LAKE WIND ADVISORY IS CANCELLED FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND
ADVISORY. 

WINDS GUSTS HAVE DIMINISHED TO LESS THAN 25 MPH ON PYRAMID
LAKE...AND WILL BECOME LIGHT BY EARLY THIS EVENING.

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 31, 8:22 PM PDT, 6 hours 58 minutes earlier.

Area forecast discussion, Mar 31, 8:22 PM PDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
822 PM PDT SAT MAR 31 2012

.UPDATE...

ALLOWED THE HIGH WIND WARNINGS FOR MONO AND MINERAL COUNTIES TO
EXPIRE AT 8 PM. WIND PRONE AREAS COULD STILL SEE SOME GUSTS OF UP
TO 55 MPH THROUGH MIDNIGHT, ALTHOUGH THE WINDS IN THE MAJORITY OF
THE AREAS HAVE SUBSIDED TO BELOW 45 MPH.

HEAVIEST SNOWFALL HAS ENDED IN THE TAHOE BASIN, WITH SNOW SHOWERS
EXPECTED THROUGH TONIGHT. A BAND OF HEAVIER SHOWERS IS CURRENTLY
MOVING THROUGH SACRAMENTO VALLEY AND EXPECTED TO HIT THE TAHOE
BASIN AROUND 11PM TONIGHT. THIS WILL BRING AN ADDITIONAL BURST OF
SNOW TO THE AREA, WITH ADDITIONAL ACCUMULATIONS OF 1-3 INCHES
AROUND LAKE LEVEL, AND 3-6 INCHES ABOVE 7000 FEET.

AS FOR THE RENO-CARSON CITY AREA WE WILL ALSO SEE SOME OF THESE
SHOWERS MOVE THROUGH AROUND MIDNIGHT, WITH UP TO AN INCH OF SNOW
POSSIBLE DOWN TO THE VALLEY FLOORS.

DOWN IN MONO COUNTY, THE HEAVIEST SNOW IS STILL MOVING THROUGH THE
SOUTHERN PART OF THE COUNTY, NEAR MAMMOTH LAKES. IN GENERAL,
THERE SHOULD BE ANOTHER 1-3 INCHES POSSIBLE THROUGH TONIGHT ABOVE
7000 FEET, WITH HIGHER AMOUNTS ALONG THE CREST. HOON

&&

.PREVIOUS DISCUSSION... /ISSUED 519 PM PDT SAT MAR 31 2012/

UPDATE...
WENT AHEAD AND ALLOWED THE HIGH WIND WARNINGS TO EXPIRE FOR AREAS
NORTH OF HIGHWAY 50. DUST STORM WARNING FOR THE WESTERN NEVADA
BASIN AND RANGE WAS ALSO ALLOWED TO EXPIRE AS THE COLD FRONT HAS
MOVED THROUGH THE AREA AND WINDS ARE DECREASING BEHIND THE FRONT.

THE BACK EDGE OF THE SNOW IS QUICKLY MOVING ACROSS THE SIERRA
CREST AT THIS TIME, WITH DONNOR SUMMIT EXPECTED TO BEGIN LETTING
UP WITHIN THE HOUR. WE'VE BEEN SEEING SOME HEAVY SNOWFALL IN AND
AROUND THE TAHOE BASIN LATE THIS AFTERNOON, WITH REPORTS OF 3-4
INCHES ALREADY COMING IN FROM AROUND TRUCKEE. WEBCAMS ARE SHOWING
ACCUMULATING SNOW ON ALL AREA HIGHWAYS AROUND THE TAHOE BASIN, AS
WELL AS AROUND TRUCKEE. SNOW ACCUMULATIONS WILL SLOW DOWN AFTER
THE BACK EDGE PASSES THROUGH THE BASIN, ALTHOUGH BASED OFF LATEST
RADAR IMAGERY OVER THE SACRAMENTO VALLEY, WE SHOULD SEE PLENTY OF
SHOWER ACTIVITY OVERNIGHT AS THE COLD POOL PASSES OVERHEAD.

UPDATED THE EXPECTED SNOW ACCUMULATIONS FOR THIS EVENING AND
TONIGHT IN THE TAHOE BASIN TO 3-6 INCHES AT LAKE LEVEL AND 5-10
INCHES ABOVE 7000 FEET...ALTHOUGH MAJORITY OF THIS WILL FALL
BEFORE 8 PM. HOON

PREVIOUS DISCUSSION... /ISSUED 305 PM PDT SAT MAR 31 2012/

SHORT TERM...
STRONG COLD FRONT PUSHED THROUGH RENO-CARSON AT 130 PM AND IS
TRACKING ACROSS WESTERN NEVADA WITH WIND GUSTS OF 50-70 MPH AHEAD
OF THE FRONT. WIDESPREAD BLOWING DUST WILL KEEP VISIBILITY BELOW 1
MILE ALONG AND EAST OF HIGHWAY 95 THROUGH 5 PM. SEVERAL SPOTTERS
HAVE REPORTED DUST STORM CONDITIONS AND NEAR ZERO VISIBILITY.

ONCE THE FRONT PASSES A SHARP CHANGE IN TEMPERATURE/SNOW LEVEL AND
WIND DIRECTION OCCURS. SNOW LEVELS HAVE DROPPED DOWN TO 4500-5000
FEET IN THE SIERRA AND FAR WESTERN NEVADA. BASED ON WEB CAMS AND
CHAIN CONTROLS SNOW IS JUST STARTING TO ACCUMULATE ON ROADS BELOW
7000 FEET IN THE TAHOE BASIN AND DOWN TO NEAR 5000 FEET IN EASTERN
PLUMAS AND LASSEN COUNTIES. SNOW LEVELS WILL CONTINUE TO FALL
BEHIND THE FRONT AND ALLOW A FEW INCHES OF SNOW TO ACCUMULATE ON
ROADS IN THE NORTHERN SIERRA.

BACK EDGE OF THE HEAVY PRECIPITATION BAND EXTENDS FROM WESTERN
PLUMAS COUNTY TO STOCKTON. BEHIND THE HEAVY PRECIP IS A LARGE
AREA OF SHOWERS ASSOCIATED WITH THE CORE OF THE LOW AND A
SECONDARY WAVE. THIS SECONDARY WAVE AND INSTABILITY FROM THE LOW
WILL MAINTAIN SHOWERS OVER THE SIERRA AND FAR WESTERN NEVADA INTO
THIS EVENING. SHOWERS WILL CONTINUE TO PRODUCE MODERATE TO HEAVY
SNOW IN THE SIERRA TONIGHT WITH ADDITIONAL ACCUMULATIONS 3 TO 6
INCHES POSSIBLE ABOVE 7000 FEET.

FOR MONO COUNTY, THE FRONT WILL PASS BY EARLY EVENING WITH SNOW
LEVELS DROPPING FROM 8000-9000 FEET DOWN TO 6000 FEET. SEVERAL
INCHES OF SNOW WILL ACCUMULATE ALONG THE SIERRA CREST, WITH
MINIMAL TRAVEL IMPACTS FOR HIGHWAY 395 DUE TO SNOW.

ACROSS WESTERN NEVADA THE INITIAL RAIN BAND IS LIGHT WITH AMOUNTS
LESS THAN 0.05 INCHES. ADDITIONAL RAIN AND SNOW SHOWERS WILL
CROSS THE SIERRA THOUGH AMOUNTS WON'T BE TOO IMPRESSIVE AS THE
FRONT IS DETACHED FROM THE LARGE SCALE FORCING. SNOW LEVELS WILL
LOWER TO NEAR VALLEY FLOORS THIS EVENING, THOUGH ACCUMULATIONS ON
ROADS IS VERY UNLIKELY. BEST CHANCE FOR AN INCH OR SO OF SNOW WILL
BE IN THE FOOTHILLS ABOVE 5000 FEET AND WEST OF HIGHWAY 395.

SHOWER ACTIVITY SHOULD DIMINISH ACROSS ALL AREAS AFTER MIDNIGHT
WITH VERY LIGHT SHOWERS POSSIBLE INTO SUNDAY DUE TO LINGERING
MOISTURE. HIGH PRESSURE RETURNS TO THE SIERRA AND WESTERN NEVADA
MONDAY WITH A WARMING TREND THROUGH TUESDAY. A NEW AREA OF LOW
PRESSURE DEVELOPS OFF THE WEST COAST MONDAY NIGHT, WITH INCREASING
WINDS TUESDAY AFTERNOON. GUSTS OF 40-50 MPH ARE POSSIBLE TUESDAY
AFTERNOON AND TUESDAY NIGHT WITH A CHANCE OF RAIN AND SNOW NORTH
OF US-50. BRONG

LONG TERM...WEDNESDAY THROUGH SATURDAY...

ONLY MINOR CHANGES WERE MADE TO THE ONGOING FORECAST AS THERE ARE
STILL SOME PROBLEMS WITH MODELS DIVERGING TOWARD THE END OF THE WEEK
AND INTO THE WEEKEND. UPPER LEVEL LOW DROPS DOWN THE WEST COAST
WEDNESDAY, PUSHING A COLD FRONT THROUGH THE REGION. THE GFS AND EC
REMAIN IN GOOD AGREEMENT WITH THIS SYSTEM, WHILE THE GEM CONTINUES
TO BE AN OUTLIER...BEING BOTH WETTER AND FASTER THAN OTHER MODELS.
WITH ENSEMBLES SUPPORTING THE GFS AND THE EC SOLUTION, HAVE KEPT THE
FORECAST TRENDING IN THAT DIRECTION. FRONT LOOKS TO FALL APART AS IT
CROSSES THE SIERRA, SO HAVE MAINTAINED HIGHEST POPS THROUGH THE
NORTHERN SIERRA AND NORTHEAST CALIFORNIA, WITH LESSER CHANCES FOR
PRECIPITATION ELSEWHERE. WINDS WILL BE GUSTY AHEAD OF AND ALONG THE
FRONT ON WEDNESDAY WITH TEMPERATURES FALLING OFF TO ABOUT 8 TO 12
DEGREES BELOW NORMAL FOR THURSDAY.

HEADING INTO THURSDAY AND FRIDAY, MODELS ARE HINTING AT A WEAK
SECONDARY WAVE DROPPING DOWN THE BACKSIDE OF THE TROUGH, BUT DIFFER
GREATLY IN THE DETAILS. THE GEM BROUGHT THE FIRST TROUGH THROUGH SO
QUICKLY THAT IT LEAVES THE DOOR OPEN FOR THE NEXT WAVE TO COME INTO
THE REGION FRIDAY. THE EC STILL HAS THE LONG WAVE TROUGH OVER THE
REGION SO THE SECONDARY WAVE DIGS SOUTH AND RE-AMPLIFIES THE TROUGH,
BUT THE BIG DIFFERENCE IS THAT THE 12Z RUN IS FASTER PUSHING THIS
OUT OF THE REGION THAN THE 00Z RUN. THIS THEN LEADS TO A SHORTWAVE
RIDGE OVER THE REGION LEADING INTO THE WEEKEND INSTEAD OF A TROUGH
STAYING AROUND. THE GFS KEEPS THE BRUNT OF THE ENERGY FROM THE
SECOND WAVE TO THE NORTH, SHIFTING THE TROUGH EASTWARD AND ALLOWING
FOR WEAK RIDGING TO BUILD OVER THE WEST. THE 12Z RUN DIFFERS FROM
THE 00Z/06Z RUNS THROUGH IN THAT IT FLATTENS OUT THE RIDGE AND
BRINGS ANOTHER TROUGH INTO THE PACNW BY THE EARLY PART OF THE
WEEKEND. WITH SO MUCH UNCERTAINTY HAVE MAINTAINED THE FORECAST AS
IS, WITH TEMPERATURES JUST BELOW NORMAL AND LOW END CHANCES FOR
PRECIPITATION ACROSS NORTHERN AND WESTERN ZONES. DF

AVIATION...

STRONG COLD FRONT PASSING THE REGION IS STRETCHING APPROXIMATELY
FROM GERLACH TO PYRAMID LAKE TO BRIDGEPORT AS OF 2130Z, PROGRESSING
TOWARD THE SOUTH AND EAST. AHEAD OF THE FRONT STRONG AND GUSTY S-SW
WINDS AND AREAS OF BLOWING DUST CAN BE EXPECTED, WITH RAIN, SNOW AND
GUSTY W-NW WINDS ALONG AND BEHIND THE FRONT. WINDS REMAIN THE
GREATEST CONCERN, ESPECIALLY AS THE FRONT PASSES AS THERE WILL BE A
DRAMATIC WIND SHIFT. MANY PILOT REPORTS HAVE BEEN RECEIVED WITH
LIGHT TO MODERATE TURBULENCE THROUGH A FAIRLY DEEP LAYER AS WELL AS
WIND SHEAR ON APPROACH TO LAND. THE WIND SHEAR WILL LESSEN INTO THE
EVENING AS THE WIND SPEEDS BEGIN TO DECREASE.

THE FRONT HAS ALREADY PASSED THROUGH KTRK, KTVL, AND KRNO AND IS
EXPECTED THROUGH KMMH BETWEEN 23-00Z. SNOW WILL CONTINUE AT KTRK AND
KTVL WITH BOTH AIRPORTS EXPECTED TO REMAIN BELOW LANDING MINIMUMS
THROUGH 03Z, BUT WILL THEN STILL HAVE PERIODS OF MVFR-IFR CONDITIONS
IN CONTINUING SNOW SHOWERS. KMMH WILL HAVE A HEAVY BURST OF RA/SN
ALONG THE FRONT, BUT THEN WILL SWITCH TO LINGERING SNOW SHOWERS INTO
THE EVENING. FOR KRNO, INTERMITTENT RAIN SHOWERS WILL CONTINUE INTO
THE EVENING, WITH PERIODS OF REDUCED CIGS/VIS. DF

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY UNTIL 5 AM PDT SUNDAY NVZ002.

CA...WINTER WEATHER ADVISORY UNTIL 5 AM PDT SUNDAY CAZ071.

     WINTER WEATHER ADVISORY UNTIL 5 AM PDT SUNDAY CAZ072.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Mar 31, 10:49 PM PDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
1049 PM PDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     NON-TSTM WND GST 3 SE HONEY LAKE         40.20N 120.30W
03/31/2012  E60.00 MPH       LASSEN             CA   MESONET

            REPORTED IN ALONG HIGHWAY 395 IN JANESVILLE, CA.

0903 AM     NON-TSTM WND DMG LAKE ALMANOR            40.25N 121.16W
03/31/2012                   PLUMAS             CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED POWER LINES AND TREE
            BRACHES DOWNED ALONG BIG SPRINGS ROAD NEAR LAKE ALMANOR.

0950 AM     NON-TSTM WND GST 2 E TRUCKEE             39.33N 120.16W
03/31/2012  M55.00 MPH       NEVADA             CA   AWOS

            WIND GUST MEASURED AT TRUCKEE-TAHOE AIRPORT AWOS.

1046 AM     NON-TSTM WND GST 2 NNE TAHOE CITY        39.20N 120.13W
03/31/2012  M50.00 MPH       PLACER             CA   COAST GUARD

            50 MPH WIND GUST MEASURED AT THE LAKE TAHOE U.S.C.G.
            STATION. WATCHSTANDER REPORTED 4 FOOT WAVES ALONG THE
            NORTH SHORE OF LAKE TAHOE.

1048 AM     NON-TSTM WND GST 7 NE SPANISH SPRINGS    39.75N 119.63W
03/31/2012  M45.00 MPH       WASHOE             NV   TRAINED SPOTTER

            WIND GUST MEASURED IN PALOMINO VALLEY.

1054 AM     NON-TSTM WND GST 5 E GARDNERVILLE        38.94N 119.65W
03/31/2012  M48.00 MPH       DOUGLAS            NV   TRAINED SPOTTER

            48 MPH WIND GUST MEASURED.

1055 AM     NON-TSTM WND GST TRUCKEE                 39.33N 120.20W
03/31/2012  M58.00 MPH       NEVADA             CA   AWOS

            MEASURED AT TRUCKEE AIRPORT

1107 AM     NON-TSTM WND GST RENO                    39.54N 119.82W
03/31/2012  M58.00 MPH       WASHOE             NV   ASOS

            58 MPH WIND GUST MEASURED AT THE RENO-TAHOE INTERNATIONAL
            AIRPORT. SUSTAINED WINDS OF 44 MPH MEASURED.

1121 AM     NON-TSTM WND GST 2 NE RENO               39.56N 119.80W
03/31/2012  M59.00 MPH       WASHOE             NV   OFFICIAL NWS OBS

            SUSTAINED WINDS ARE NEAR 50 MPH.

1132 AM     NON-TSTM WND GST 2 E TRUCKEE             39.33N 120.16W
03/31/2012  M70.00 MPH       NEVADA             CA   AWOS

            WIND GUST MEASURED AT TRUCKEE-TAHOE AIRPORT. 44 MPH
            SUSTAINED WINDS REPORTED.

1133 AM     NON-TSTM WND GST DOYLE                   40.02N 120.10W
03/31/2012  M57.00 MPH       LASSEN             CA   DEPT OF HIGHWAYS

            57 MPH WIND GUST MEASURED AT DOYLE HWY 395 SENSOR.

1137 AM     NON-TSTM WND GST 3 N VIRGINIA CITY       39.35N 119.64W
03/31/2012  M62.00 MPH       STOREY             NV   DEPT OF HIGHWAYS

            62 MPH WIND GUST MEASURED AT FIVE MILE FLAT NDOT SENSOR.

1139 AM     NON-TSTM WND GST 3 S WASHOE CITY         39.28N 119.81W
03/31/2012  M67.00 MPH       WASHOE             NV   DEPT OF HIGHWAYS

            67 MPH WIND GUST MEASURED AT THE WASHOE VALLEY NDOT SITE.

1140 AM     DUST STORM       7 NE SPANISH SPRINGS    39.75N 119.63W
03/31/2012                   WASHOE             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED BLOWING DUST WITH
            REDUCED VISIBILITES DOWN TO 1/2 MILE.

1143 AM     NON-TSTM WND GST 5 N RENO                39.61N 119.82W
03/31/2012  M61.00 MPH       WASHOE             NV   OFFICIAL NWS OBS

            61 MPH WIND GUST MEASURED AT THE NATIONAL WEATHER
            FORECAST OFFICE. SUSTAINED WINDS OF 46 MPH MEASURED.

1150 AM     DUST STORM       1 SW FALLON             39.47N 118.79W
03/31/2012                   CHURCHILL          NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED BLOWING DUST WITH
            VISIBILITIES LESS THEN 1/2 MILE. SPOTTER ALSO REPORTED
            SMALL TREE BRANCHES DOWN AND A FENCE DOWN.

1151 AM     NON-TSTM WND GST RENO                    39.54N 119.82W
03/31/2012  M64.00 MPH       WASHOE             NV   ASOS

            64 MPH WIND GUST MEASURED AT RENO-TAHOE INTERNATIONAL
            AIRPORT.

1154 AM     NON-TSTM WND GST 5 SSE PYRAMID LAKE      39.99N 119.52W
03/31/2012  M106 MPH         WASHOE             NV   MESONET

            106 MPH WIND GUST MEASURED ON VIRGINIA PEAK AT 8300 FEET.

1208 PM     NON-TSTM WND GST STEAD                   39.64N 119.88W
03/31/2012  M66.00 MPH       WASHOE             NV   AWOS

            66 MPH WIND GUST MEASURED AT RENO-STEAD AIRPORT.

1208 PM     DUST STORM       2 SE SPANISH SPRINGS    39.65N 119.69W
03/31/2012                   WASHOE             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED A DUST STORM WITH ZERO
            TO NEAR ZERO VISIBILITIES.

1209 PM     NON-TSTM WND GST FALLON                  39.48N 118.78W
03/31/2012  M59.00 MPH       CHURCHILL          NV   ASOS

            59 MPH WIND GUST MEASURED AT FALLON NAVAL AIR STATION.

1216 PM     NON-TSTM WND GST 5 N RENO                39.61N 119.82W
03/31/2012  M62.00 MPH       WASHOE             NV   OFFICIAL NWS OBS

            62 MPH WIND GUST MEASURED AT THE NATIONAL WEATHER
            FORECAST OFFICE.

1233 PM     DUST STORM       2 SW LOVELOCK           40.16N 118.50W
03/31/2012                   PERSHING           NV   ASOS

            ASOS VISIBILITY SENSOR REPORTING HAZE AND REDUCED
            VISIBILITIES DOWN TO 1/2 MILE FROM BLOWING DUST.

0127 PM     SNOW             GRAEAGLE                39.77N 120.62W
03/31/2012  M1.0 INCH        PLUMAS             CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED ONE INCH OF NEW SNOWFALL,
            CHANGED OVER FROM RAIN ABOUT AN HOUR AGO. 4350 FEET.

0150 PM     DUST STORM       4 SW LOVELOCK           40.14N 118.53W
03/31/2012                   PERSHING           NV   ASOS

            LOVELOCK DERBY AIRFIELD ASOS REPORTING 1/4 MILE
            VISIBILITY AND HAZE FROM BLOWING DUST. SENSOR REPORTING
            60 MPH WIND GUST WITH SUSTAINED WINDS OF 46 MPH.

0153 PM     NON-TSTM WND GST 4 SW LOVELOCK           40.14N 118.53W
03/31/2012  M60.00 MPH       PERSHING           NV   ASOS

            60 MPH WIND GUST MEASURED AT LOVELOCK DERBY AIRFIELD.
            SUSTAINED WINDS OF 46 MPH WERE MEASURED.

0211 PM     SNOW             2 NNE CRESCENT MILLS    40.12N 120.90W
03/31/2012  M1.0 INCH        PLUMAS             CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED RAIN CHANGING TO SNOW.
            SPOTTER REPORTED 0.99 INCHES OF PRECIPITATION SINCE
            0830AM.

0213 PM     SNOW             1 W WESTWOOD            40.30N 121.02W
03/31/2012  E4.0 INCH        LASSEN             CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 4 TO 5 INCHES OF SNOW
            AND WHITEOUT CONDITIONS AT 5,000 FEET.

0224 PM     NON-TSTM WND GST BRIDGEPORT              38.26N 119.22W
03/31/2012  M64.00 MPH       MONO               CA   MESONET

            64 MPH WIND GUST MEASURED AT THE RAWS SENSOR IN
            BRIDGEPORT.

0225 PM     NON-TSTM WND GST WALKER LAKE             38.69N 118.74W
03/31/2012  M48.00 MPH       MINERAL            NV   DEPT OF HIGHWAYS

            48 MPH WIND GUST MEASURED AT THE WALKER LAKE NDOT SENSOR.

0226 PM     NON-TSTM WND GST YERINGTON               38.99N 119.16W
03/31/2012  M67.00 MPH       LYON               NV   MESONET

            67 MPH WIND GUST MEASURED IN YERINGTON, NV.

0229 PM     NON-TSTM WND GST 8 N WALKER LAKE         38.81N 118.74W
03/31/2012  M65.00 MPH       MINERAL            NV   MESONET

            65 MPH WIND GUST MEASURED AT MESONET SENSOR IN SHURZ, NV.

0230 PM     NON-TSTM WND GST CARSON CITY             39.17N 119.76W
03/31/2012  M63.00 MPH       CARSON CITY        NV   MESONET

            63 MPH WIND GUST MEASURED AT MESONET STATION IN CARSON
            CITY, NV.

0231 PM     NON-TSTM WND GST WALKER                  38.52N 119.48W
03/31/2012  M76.00 MPH       MONO               CA   MESONET

            76 MPH WIND GUST MEASURED AT THE RAWS STATION IN WALKER.

0232 PM     NON-TSTM WND GST 1 E SILVER SPRINGS      39.42N 119.20W
03/31/2012  M61.00 MPH       LYON               NV   MESONET

            61 MPH WIND GUST MEASURED BY MESONET SENSOR NEAR SILVER
            SPRINGS, NV.

0259 PM     NON-TSTM WND GST HAWTHORNE               38.53N 118.63W
03/31/2012  M60.00 MPH       MINERAL            NV   AWOS

            PEAK GUST AT HAWTHORNE AIRPORT. GUSTS 50-60 MPH BETWEEN 1
            AND 3 PM WITH VISIBILITY DOWN TO 1 MILE IN BLOWING DUST.

0342 PM     SNOW             5 W BECKWOURTH          39.81N 120.47W
03/31/2012  M4.0 INCH        PLUMAS             CA   TRAINED SPOTTER

            SPOTTER REPORTED 4 INCHES OF ACCUMULATION NEAR PORTOLA
            SINCE 1PM.

0410 PM     SNOW             4 S PROSSER CREEK RESER 39.32N 120.18W
03/31/2012  M3.0 INCH        PLACER             CA   TRAINED SPOTTER

            3 INCHES OF SNOW REPORTED IN 2 HOURS AT THE NORTHSTAR GAS
            STATION. ELEVATION 6300 FEET.

0452 PM     SNOW             DAGGET PASS             38.98N 119.89W
03/31/2012  M4.0 INCH        DOUGLAS            NV   CO-OP OBSERVER

            COOP OBSERVER REPORTED 4 INCHES OF NEW SNOWFALL SINCE
            NOON AT 7,334 FEET.

0509 PM     HEAVY SNOW       5 WSW PROSSER CREEK RES 39.34N 120.25W
03/31/2012  M9.0 INCH        NEVADA             CA   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 9 INCHES OF NEW SNOWFALL
            SINCE NOON AT 6,700 FEET AND STILL SNOWING HEAVILY.

0530 PM     NON-TSTM WND DMG YERINGTON               38.99N 119.16W
03/31/2012                   LYON               NV   LAW ENFORCEMENT

            LYON COUNTY SHERIFFS OFFICE REPORTED POWERLINES DOWN, 3
            TRANSFORMERS ON FIRE, 2 TELEPHONE POLES DOWN AND THE
            ENTIRE TOWN OF YERINGTON IS CURRENTLY WITHOUT POWER.

0553 PM     DUST STORM       LUNING                  38.51N 118.18W
03/31/2012                   MINERAL            NV   DEPT OF HIGHWAYS

            ENTIRE STRETCH FROM HAWTHORNE TO LUNING ON HWY 95 IS
            CLOSED DUE TO DUST STORM.

0617 PM     SNOW             1 NE INCLINE VILLAGE    39.26N 119.94W
03/31/2012  M6.0 INCH        WASHOE             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED 6 INCHES OF NEW SNOWFALL
            SINCE NOON AT 6700 FEET.

0816 PM     HEAVY SNOW       1 E SOUTH LAKE TAHOE    38.94N 119.96W
03/31/2012  M8.0 INCH        EL DORADO          CA   TRAINED SPOTTER

            6-8 INCHES NEW SNOW SINCE 4 PM. RAIN CHANGED TO SNOW
            BETWEEN 2 AND 3 PM. CURRENTLY LIGHT SNOW OCCURRING.

0856 PM     HEAVY SNOW       1 E SLOAT               39.87N 120.72W
03/31/2012  M5.5 INCH        PLUMAS             CA   TRAINED SPOTTER

            STORM TOTAL SINCE THIS AFTERNOON AT 4200 FT ELEVATION.

0859 PM     NON-TSTM WND GST HAWTHORNE               38.53N 118.63W
03/31/2012  M57.00 MPH       MINERAL            NV   AWOS

            REPORTED AT HAWTHORNE AIRPORT WITH VISIBILITY REDUCED TO
            1.25 MILE IN BLOWING DUST.

&&

MDEUTSCH

Nearby

Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.